Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 151, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jul 31, 2009, 8:36 AM EDT for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Aug 2, 2009, 8:00 AM EDT. It was in force for 6 min.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2009, 8:36 AM EDT (12:36 UTC)
- In effect from
- Aug 2, 2009, 8:00 AM EDT
- Expired
- Aug 2, 2009, 8:06 AM EDT
- In force
- 6 min
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Jackson County, IN, Lawrence County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muscatatuck River at Wheeler Hollow (WHLI3).
- Action stage
- 14.5 ft
- Minor stage
- 18 ft
- Moderate stage
- 22.5 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIND 311236 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 836 AM EDT FRI JUL 31 2009 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR PORTIONS OF THE FOLLOWING RIVER IN SOUTHERN INDIANA... MUSCATATUCK RIVER... .LOWLAND FLOODING WILL DEVELOP ALONG PORTIONS OF THE MUSCATATUCK RIVER IN SOUTHERN INDIANA DURING THE WEEKEND. FLOODING WILL AFFECT A FEW LOCAL ROADS...LOW AGRICULTURAL LAND AND RIVER ACCESS SITES. RAIN OF 2 TO POSSIBLY 4 INCHES FELL IN MUCH OF JEFFERSON AND SOUTHERN JENNINGS COUNTIES EARLY FRIDAY MORNING. RIVER LEVELS WILL RISE STEADILY THROUGH SATURDAY NIGHT IN THE WHEELER HOLLOW AREA. FLOODING WILL LAST LESS THAN 1 DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-011236- /O.NEW.KIND.FL.W.0151.090802T1200Z-000000T0000Z/ /WHLI3.1.ER.090802T1200Z.090802T1200Z.000000T0000Z.NO/ 836 AM EDT FRI JUL 31 2009 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE MUSCATATUCK RIVER AT WHEELER HOLLOW. * FROM SUNDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM FRIDAY THE STAGE WAS 5.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY MORNING. * AT 18.0 FEET...FLOODS AREA IN A FEW LOW SPOTS AND WOODLAND AREAS ALONG THE RIVER. RESIDENTIAL PROPERTY IS NOT DIRECTLY AFFECTED. $$
1 follow-up statement
000 WGUS83 KIND 021206 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 806 AM EDT SUN AUG 02 2009 ...THE FLOOD WARNING IS CANCELLED FOR PORTIONS OF THE FOLLOWING RIVERS IN INDIANA... MUSCATATUCK RIVER AT WHEELER HOLLOW AFFECTING JACKSON...LAWRENCE AND WASHINGTON COUNTIES .RIVER LEVELS IN THE MUSCATATUCK WATERSHED HAVE PEAKED AND ARE FALLING THIS MORNING. THUS...THE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED ROADS. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-021236- /O.CAN.KIND.FL.W.0151.000000T0000Z-000000T0000Z/ /WHLI3.1.ER.000000T0000Z.090803T1800Z.000000T0000Z.NO/ 806 AM EDT SUN AUG 02 2009 THE FLOOD WARNING IS CANCELLED FOR THE MUSCATATUCK RIVER AT WHEELER HOLLOW. * FLOOD STAGE IS 16.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 31, 7:20 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 31, 7:20 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 720 AM EDT FRI JUL 31 2009 .DISCUSSIION...FOR THE 12Z TAFS RIDGE OF HIGH PRESSURE OVER MS VALLEY AT 12Z TODAY WILL MOVE TO APPALACHIANS BY 12Z SATURDAY. WEST TO NORTHWEST WINDS 5-10 KTS TDY BECOMING LGT SW BY LATE TONIGHT IN RESPONSE TO THIS MOVEMENT. DRY AIR WITH HIGH WILL RESULT IN VFR UNTIL LATE TONIGHT. AFT 08Z AREAS VSBYS 2-3SM IN BR BUT SKIES RMNG CLR. && .DISCUSSION... MAIN CHALLENGE FOR THE SHORT TERM FCST WL BE TIMING OF THE TRWS OUT OF THE FA. THEN...DOWN THE ROAD...TIMING AND CVRG OF TRWS SAT/SAT NGT AHEAD OF ANOTHER CD FNT. KIND-88D WAS SHOWING THE MAIN AREA OF TRWS ACRS OUR SERN COUNTIES NEAR AND UPR WAVE AND LIFTING NE AHEAD OF A WAVE ACRS WRN TN THAT WAS RIDING NEWD ALONG A STNRY FNT ALONG THE OH RVR. FINALLY...UPR PATTERN FEATURED THE AFOREMENTIONED S/W AHEAD OF A TROF ACRS THE UPR GT LKS AND CNTRL PLAINS. BASED ON RADAR TRENDS...PRECIP SHOULD BE E OF THE FA BY 12Z THIS MRNG AS THE SFC WAVE LIFTS TO NERN KY DRAGGING THE FNT TO ERN KY. THIS AGREES BETTER WITH THE SLIGHTY QUICKER 00Z GFS. SFC HIGH PRES THEN TO SPREAD E ACRS CNTRL INDIANA THIS AFTERNOON AS THE MODEL TIME SECS SHOW NICE DRYING THROUGHOUT THE COLUMN. MEANWHILE...MODELS ARE FAVORING ONLY SCT DIURNAL AFTERNOON CU. BASED ON 850MB TEMPS PROGGED AT 13-14 DEGREES CELSIUS TODAY...FEEL SIMILAR MOS MAY BE A DEGREE OR TWO TOO WARM TODAY. TNGT...SFC HIGH PRES CONTINUES OVER OH VLY AND SRN GT LKS WITH A WEAK GRADIENT WHICH SHOULD ALLOW FOR CALM WINDS. MEANWHILE...THE COLUMN REMAINS DRY SO SHOULD SEE VERY GOOD RADIATION COOLING WHICH SHOULD ALLOW FOR TEMPS TO DROP ALL THE WAY DOWN TO THE MID 50S ALONG THE COUNTYSIDE. PREFER SLIGHTLY COOLER GFS DUE TO POTENTIAL FOR IDEAL RADIATIONAL COOLING. MAY NEED TO ADD FOG LATER AS WELL BUT WILL SEE WHAT THE 12Z RUNS AND BUFKIT ARE SHOWING. GFS AND NAM WERE FASTER THAN THE EURO ON SATURDAY NGT BRINING THE CD FNT THROUGH. HOWEVER...THE EURO WAS DRY OWING TO A MUCH DRIER MN LVL RH PROG. BASED ON CONTINUITY AND STRENGTH IN NUMBERS PREFER TO STICK WITH THE GFS/NAM COMBO WHICH BRINGS A SMALL CHC SATURDAY AFTERNOON W...GOOD CHC ALL ZONES SATURDAY NGT AND NO PRECIP ON SUN. SO...WL PULL SLGT CHC POPS ON SUN. WL KEEP SMALL CHC POPS IN MON NGT THROUGH THU AS ANOTHER FNT MOVES THROUGH AND APPEARS TO STALL ACRS THE OH VLY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...KWIATKOWSKI PUBLIC...MK
Hazardous weather outlook, Jul 31, 7:24 AM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 724 AM EDT FRI JUL 31 2009 INZ021-028>031-035>049-051>057-060>065-067>072-011130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 724 AM EDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN COUNTIES SATURDAY AFTERNOON AND OVER ALL OF CENTRAL INDIANA SATURDAY NIGHT. MORE STORMS ARE POSSIBLE MONDAY NIGHT THROUGH THURSDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:18 AM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Lawrence and 1 more | 2 hr |
| Jul 31, 9:03 AM EDT | River Flood Advisory | IND | Jackson, Lawrence, Washington | 36 hr |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.